Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Apr 20, 2025, 8:19 PM CDT for Madison County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 8:19 PM CDT (01:19 UTC)
- Expired
- Apr 20, 2025, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Madison County, MO
The radar
The Paducah radar (KPAH), 138 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 17.2
The text
As transmitted.
156
WFUS53 KLSX 210119
TORLSX
MOC123-210200-
/O.NEW.KLSX.TO.W.0051.250421T0119Z-250421T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
819 PM CDT Sun Apr 20 2025
The National Weather Service in St Louis has issued a
* Tornado Warning for...
Southern Madison County in southeastern Missouri...
* Until 900 PM CDT.
* At 819 PM CDT, a severe thunderstorm capable of producing a
tornado was located 9 miles southwest of Saco, or 25 miles
southwest of Fredericktown, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Marquand, Buckhorn and Saco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are difficult to observe at night. Take cover now!
&&
LAT...LON 3731 9015 3732 9024 3731 9035 3732 9047
3732 9055 3741 9046 3752 9014 3749 9014
3739 9015
TIME...MOT...LOC 0119Z 239DEG 32KT 3725 9052
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
Elmore2 follow-up statements
226
WWUS53 KLSX 210139
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
839 PM CDT Sun Apr 20 2025
MOC123-210200-
/O.CON.KLSX.TO.W.0051.000000T0000Z-250421T0200Z/
Madison MO-
839 PM CDT Sun Apr 20 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 9 PM CDT FOR SOUTHEASTERN
MADISON COUNTY IN SOUTHEASTERN MISSOURI...
At 839 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Buckhorn, or 12 miles south of Fredericktown,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Marquand and Buckhorn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are difficult to observe at night. Take cover now!
&&
LAT...LON 3732 9031 3745 9035 3752 9014 3745 9014
3739 9015 3731 9015 3731 9018 3732 9024
TIME...MOT...LOC 0119Z 235DEG 45KT 3725 9051
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
Elmore387
WWUS53 KLSX 210152
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
852 PM CDT Sun Apr 20 2025
MOC123-210202-
/O.EXP.KLSX.TO.W.0051.000000T0000Z-250421T0200Z/
Madison MO-
852 PM CDT Sun Apr 20 2025
...TORNADO WARNING WILL EXPIRE AT 9 PM CDT FOR SOUTHEASTERN MADISON
COUNTY IN SOUTHEASTERN MISSOURI...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3732 9031 3745 9035 3752 9014 3745 9014
3739 9015 3731 9015 3731 9018 3732 9024
TIME...MOT...LOC 0139Z 235DEG 45KT 3739 9025
$$
ElmoreWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:42 PM CDT, 1 hour 37 minutes earlier. Its key messages:
- The threat for severe thunderstorms will continue as storms move eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming week with dry conditions Monday and Tuesday. The pattern becomes active once again beginning midweek.
Area forecast discussion, Apr 20, 6:42 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
- The threat for severe thunderstorms will continue as storms move
eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming
week with dry conditions Monday and Tuesday. The pattern becomes
active once again beginning midweek.
&&
.SHORT TERM... (Through Tonight)
Issued at 238 PM CDT Sun Apr 20 2025
Complicated surface pattern exists currently as of 1900 UTC, with
what looks like to be the effective warm front now near
KMYJ>>KUIN. This boundary should continue to lift northward over
the next 2-3 hours, effectively putting basically the entire CWA
in the warm sector. Far northwestern counties may be the
exception, where in/around Knox county may not high enough time to
warm/destabilize given the progress of the front and the copious
clouds on visible satellite imagery in place and upstream. Low-
topped/mini supercells that rode the warm front have
weakened/dissipated over the past hour. The main concern is then
turning to points upstream. Ongoing thunderstorms in southeast
Kansas and southwest Missouri are expected to grow upscale, with
both some embedded supercells and bowing segments expected through
the afternoon hours.
Tornadoes are the main concern through early this evening,
followed by damaging winds of 70+ mph given the mostly linear
storm mode and lack of deeper instability. Cannot rule out some
marginally severe hail, but earlier supercells that moved through
parts of central Missouri only managed very small hail. Storms in
southwest Missouri are expected to reach parts of central Missouri
by about 2200 UTC, spreading east/northeast with time. By around
0100 UTC, they should reach the Mississippi River. There is still
the expectation for a weakening trend near or not too long after
storms cross the river due to weakening diurnal instability and
abating low-level convergence along the boundary. Around midnight,
the dryline should be moving out of the CWA, ending any lingering
threat for strong to severe convection.
Gosselin
&&
.LONG TERM... (Monday through Next Sunday)
Issued at 238 PM CDT Sun Apr 20 2025
(Monday - Monday Night)
A cool, dry day is in store for Monday as a weak ridge of surface
high pressure moves across the mid-Mississippi Valley. Highs in
the mid 60s to low 70s are forecast from north to south. After a
cloudy start to the day, the stratus should decrease from west to
east due to advection leaving at least some sunshine for the
afternoon areawide.
A seasonably cool night is on tap Monday night due to a mostly
clear sky and light winds. Lows in the 40s are forecast, with the
coolest locations in favored valley terrain in east central and
southeast Missouri.
(Tuesday - Next Sunday)
A warmup will begin on Tuesday as winds turn out of the south
behind the departing surface ridge. Highs in the mid 70s to near
80 degrees are forecast along with dry conditions once again.
A more active pattern remains likely for mid/late work week. Lots
of uncertainty remains however on specifics as timing individual
disturbances within the zonal flow aloft is extremely difficult
this far out. It still looks like the best chance (60-70+%) is
centered on Friday as a cold front comes down. Before then, there
is a lot of spread with where/when any rain would be favored with
the ECMWF/EPS on the drier side of guidance through
Thursday/Thursday night while the GFS/GEFS would suggest a wetter
period of time.
For next weekend, dry weather is favored at this time along with
temperatures closer to normal behind Friday's cold front.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 639 PM CDT Sun Apr 20 2025
Thunderstorms have cleared KCOU/KJEF, but will impact KUIN and
metro terminals over the next 1-2 hours. Heavy downpours with
brief visibilities to around 1SM and strong SW wind gusts of 40-50
mph are expected. Behind the storms, variable winds may be
observed for a few hours before becoming southwest and then west.
Low MVFR ceilings will come in from the west this evening before
exiting from west to east early Monday.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 20, 3:10 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 310 PM CDT Sun Apr 20 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-212015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 310 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and thunderstorms are expected through late this evening. The strongest thunderstorms will be capable of large hail, damaging winds, and tornadoes. Locally heavy rain is possible in and around thunderstorms, posing an isolated threat for flash flooding. A flash flood watch remains in effect through 1 AM tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms are possible Tuesday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail to the National Weather Service. Gosselin
In the hours before
Local storm report, Apr 20, 7:40 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
740 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Dmg 3 W Ursa 40.07N 91.43W
04/20/2025 Adams IL Emergency Mngr
Barn destroyed per EM.
&&
MRBLocal storm report, Apr 20, 7:42 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
742 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg Coatsburg 40.03N 91.16W
04/20/2025 Adams IL Emergency Mngr
Damage to an old school gym roof.
&&
MRBLocal storm report, Apr 20, 7:53 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
753 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tstm Wnd Gst 1 NW Farmington 37.79N 90.44W
04/20/2025 E60 MPH St. Francois MO Trained Spotter
via trained spotter.
&&
MRBLocal storm report, Apr 20, 7:55 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
755 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Dmg 1 SSW Park Hills 37.83N 90.54W
04/20/2025 St. Francois MO Emergency Mngr
Power lines down at Camilla St. and Polk
Ave. via EM.
&&
MRBLocal storm report, Apr 20, 8:03 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
803 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Dmg Desloge 37.88N 90.52W
04/20/2025 St. Francois MO Emergency Mngr
Powerlines down, per EM.
&&
MRBLocal storm report, Apr 20, 8:14 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
814 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM Tstm Wnd Gst Waterloo 38.33N 90.16W
04/20/2025 E65 MPH Monroe IL Broadcast Media
Near-zero visibility also reported.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:13 PM CDT | Tornado Warning | LSX | Iron, Madison, Reynolds, Saint Francois, Washington | 47 min |
| Apr 20, 7:28 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 37 min |
| Apr 20, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Madison, Sainte Genevieve, Saint Francois, Saint Louis | 52 min |
| Apr 20, 7:56 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 49 min |
| Apr 20, 8:53 PM CDT | River Flood Warning | LSX | Monroe | 49 hr |
| Apr 20, 8:53 PM CDT | River Flood Warning | LSX | Lincoln | 67 hr |
| Apr 20, 8:57 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 60 hr |
| Apr 20, 8:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 67 hr |
| Apr 20, 8:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Apr 21, 3:47 AM CDT | River Flood Warning | LSX | Marion | 6 hr |
| Apr 21, 7:23 AM CDT | River Flood Warning | LSX | Lewis | 23 hr |
| Apr 21, 7:23 AM CDT | River Flood Warning | LSX | Lewis | 61 hr |
| Apr 21, 11:19 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.